You are not currently logged in.

Access JSTOR through your library or other institution:


Log in through your institution.

Generalizing Gauss’s Gem

Ezra Brown and Marc Chamberland
The American Mathematical Monthly
Vol. 119, No. 7 (August‒September 2012), pp. 597-601
DOI: 10.4169/amer.math.monthly.119.07.597
Stable URL:
Page Count: 5
  • Download ($19.00)
  • Subscribe ($19.50)
  • Cite this Item
Generalizing Gauss’s Gem
Preview not available


Abstract Gauss’s Cyclotomic Formula is extended to a formula with p variables, where p is an odd prime. This new formula involves the determinant of a circulant matrix. An application involving the Wendt determinant is given.

Page Thumbnails